| Model Number |
N/A |
| Medical Device Problem Codes |
Detachment Of Device Component (1104); Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
Device Embedded In Tissue or Plaque (3165)
| Date of Event |
03/28/2018
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
Event or Problem Description
An ex plantation procedure revealed that a 15 cm section of the catheter separated from the port body and was shown to be missing.A section of the device did remain inside the patient's body as an x-ray showed it was still in the vascular system at the heart.An additional procedure for retrieval of this piece was scheduled for the (b)(6) april.Per initial reporter, the patient did not experience any adverse effects due to this occurrence.
Additional Manufacturer Narrative
The affected product was returned for a physical examination.The engineering and quality engineering departments performed a detailed evaluation on the affected product.The port housing and catheter lock and 2 catheter sections were returned for this complaint.The catheter was returned in two pieces, one smaller fragmented that remained attached to the port housing with the lock, and one longer fragment of catheter.The catheter fragment that remained attached to the port housing was approximately 1.5 cm in length, and the larger fragment of catheter was approximately 41.8 cm in length.There was evidence of burnishing on the catheter surfaces near the fracture site which is indicative of pinching/compression of repetitive motion against a hard surface.No calcification was present on any surface of the catheter.There were needle puncture marks evident in the septum and it appeared that only two of the suture holes were utilized.There were needle marks on the port housing.The catheter lock was received in place and had a nick/hole on the surface.There were no occlusions in the port or in the catheter when flushed.The fluoro images provided were reviewed, and it was evident that the port was implanted below the elbow, the instructions for use was reviewed which indicates that to avoid catheter damage it is to be implanted peripherally in the upper arm and position the catheter so that it enters the venous system in the lower third of the upper arm and below the vein's passage through the deep brachial fascia.Introduction of the catheter into the subclavian vein using standard percutaneous techniques my subject catheter to periodic compression forces with in the narrow costoclavicular space between the clavicle and first rib.A potential adverse event/potential risk liked in the instructions for use is fracture and fragmentation among other risks.The instructions for use recommends that at least 3 suture holes are used to anchor the port.Also listed in the instructions for use warnings; reported complications from repeated subclavian compression include catheter pinch-off syndrome, catheter fracture, and catheter shear followed by embolization of the distal portion.The device history record was reviewed including the manufacturing and quality control process steps, and there are no signs to indicate that this port was shipped to the field nonconforming.